|REDUCED DOSES VS. DISCOUNTINUATION OF TREATMENT
Aug 25, 2004
I was infected sometime in mid-eighties through factor viii, taken to treat a hemophilic bleed. After all these years,during which I was asymptomatic but under depression, I started lamivir-stavudine combination in Jan04 when my CD was 190 and viral load (cobas) 39000. In June 04 I have to discontinue the med due to weakness/fatigue and gen.health deterioration, though my CD rose to 365. Iam in a fix to start the med again as my CD has fallen to 300 last month,to 245. I have no problem now and feeling better than I was under meds. Pl suggest if I can start a reduced dose than recommed, without the danger of developing resistance to drugs.Or else recommend some other drug. Imay mention that I have been taking repeated transfusion of factor viii for hemophilia A. THANKS, DABL.
| Response from Dr. Young
Thanks for your question.
Unless you are exceptionally small in stature, it is generally not a good idea to use lower doses of medications. Because drug levels in your blood would be expected to be lower in this setting, your risk of developing drug resistance would increase significantly.
Fortunately, for many persons, there are enough alternative antiretroviral options, so that an acceptably well-tolerated regimen can be constructed.
Good luck, thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Oral Sex Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Pain In Penis After Anal Sex What Are The Chances Of HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- Vomiting After Open Mouth Kissing Worried I Have HIV
- Does Hep C Cause High Blood Pressure?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.